MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer there was leaking at the hub connection between picc and connector.Additional information received 3/15/2023: customer reported 2 piccs were used with minimal problem aside from the leaking at the hub then "likely removed after treatment was complete." this report addresses the second device.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of leaking catheter luer adapters was confirmed and the cause was determined to be manufacturing-related.The product returned for evaluation was two 4fr s/l powerpicc catheters.Usage residues were observed throughout both samples.Attempts to infuse water through the samples using a 12ml syringe revealed both lumens to be patent to infusion; however, when flushing the purple-luered lumens, leakage was observed at the interface between the luer adapters and the syringe.The connections between the purple luers and the syringe did not feel firm.Attempts to insert an iso taper gauge into the purple luer adapters revealed that it could not be fully inserted into either luer orifice.Microscopic inspection of the purple luer adapters revealed protrusions in the luer material within the orifices.The mold defects appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.Longitudinally aligned scoring marks were observed within the orifices adjacent to the mold defect.The protruding material observed within the luer orifices prevented firm attachment with the syringe and resulted in leakage at the interface between the catheters and the syringe.The material was a defect that occurred during the molding process.Photographs of the samples have been forwarded to the manufacturing site for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16595359
Report Number3006260740-2023-00967
Device Sequence Number14846950
Product Code LJS
UDI-Device Identifier00801741027697
UDI-Public(01)00801741027697
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue Number3175335
Device Lot NumberREFY3552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown